Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Pain after thyroidectomy. Will the use of Oxycodone cause oral thrush? Any home remedies?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11733 Questions
can taking oxycodone/apap 5/325mg tabs for pain following a total thyroidectomy cause oral thrush? and are there any home remedies for oral thrush, have been rinsing my mouth with hydrogen peroxide
Posted Mon, 21 May 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for posting your query.
Taking oxycodone/apap after a surgery for pain is not likely to cause oral thrush.
It is more likely to be due to a poor oral hygiene and systemic steroid intake.
Oral thrush is usually a recurrent problem. You can use candid lotion locally in the affected areas.
Avoid smoking, use iodine mouth wash and listerine mouth wash to keep the area clean.
Avoid hot and spicy foods.
In case the problem is persistent then you need to consult your dentist for an evaluation and systemic antifungal agents.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor